Is Diarrhea A Side Effect Of Vitamin D?

“Excess generally causes reaction, and produces a change in the opposite direction, whether it is in the seasons, or in individuals, or in governments.”

Overdose of vitamin D supplementation is followed by several symptoms of diarrhea and many other side effects. This raises questions such as- Is Diarrhea a side effect of vitamin D? Fat-soluble vitamins take longer to move out through excretion. They keep stacking inside our body and eventually disturb the homeostasis of our body. Vitamin D is one such fat-soluble hormone. Though vitamin D is considered as one of the most beneficial, it is also toxic if taken in excess.

Excessive consumption of vitamin D can lead to

  • Nausea
  • Vomiting
  • Loss of appetite
  • Diarrhea
  • Headache
  • Fatigue
  • Irregular heartbeat
  • Accumulation of calcium in the brain, heart and kidney.
  • Joint pain

is diarrhea a side effect of vitamin D

These days vitamin D is in the limelight due to the side effects of its overdose rather than its deficiency problems. “Is diarrhea a side effect of vitamin D?” is one of those most asked questions on its side effects. Excess amount of vitamin D supplementation leads to diarrhea. There exists a biological reason for this side effect. Megadoses of vitamin D can lead to irritation of intestinal tract, which is the main cause of diarrhea. Diarrhea is the side effect of overdose or bad quality vitamin D supplements.

Symptoms of diarrhea

  • Abdominal cramping
  • Watery bowel movements
  • Little vomiting (in some cases)

Dangers of diarrhea

  • Diarrhea is dangerous in babies or children. It lasts only for 2 to 3 days in adults.
  • It causes considerable loss of water and salt, which leads to dehydration.

However, vitamin D supplements are not always the cause of diarrhea. There can be several other causes as well.

is diarrhea a side effect of viatmin D

  • Stomach flu can lead to diarrhea. So, if food poisoning shows such symptoms that mean it is a way of cleansing of stomach. Our body has cure for most of its ailments due to the immune system. Symptoms are the signs of disturbance inside the body, and sometimes it is a cure as well. Therefore, diarrhea of 2 to 3 days is always a sort of cleansing rather than a disease to worry about.
  • Chewing a lot of gums can also lead to diarrhea.
  • Drinking untreated or contaminated water can lead to lamblia infection. Lamblia is a parasite which can cause diarrhea after few weeks of its entry.
  • There are several antibiotics, which can cause irritation of intestinal tract. Normally, this happens when a person goes for non-prescribed antibiotics. This shows it can also be the side effect of an antibiotic rather than vitamin D.
  • Emotional stress, anxiety and fatigue are also the leading causes of diarrhea.

Is diarrhea a side effect of vitamin D? Yes, it is one of the several side effects of vitamin D but for those who are addicted to supplements. It does not require much deeper understanding of the cause of diseases such as diarrhea. Few checks or regulation on our diet and lifestyle can easily prevent them. To bring the greatest harmony in your life through your health you must avoid things in excess as they say “Everything in excess is opposed to nature.”

One Response to “Is Diarrhea A Side Effect Of Vitamin D?”

  1. jane Says:

    can vitamin D 3 cause blood in your stool ? as a side effect or other?

Leave a Reply